Alert archive / Nebraska / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Dec 22, 2014, 2:43 PM MST for Sheridan County, Nebraska. It took effect at Dec 22, 2014, 5:00 PM MST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 22, 2014, 2:43 PM MST (21:43 UTC)
- In effect from
- Dec 22, 2014, 5:00 PM MST
- Expired
- Dec 23, 2014, 5:45 AM MST
- In force
- 13 hr
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 6:15 PM MST | SNOW 1 | 6 N Gordon, NE | STRONG WINDS ARE CAUSING BLOWING AND DRIFTING SNOW. |
| Dec 22, 8:40 PM MST | SNOW 2 | 6 N Gordon, NE | TEMPERATURE AT TIME OF REPORT WAS 25 DEGREES. |
| Dec 23, 5:40 AM MST | BLIZZARD | Rushville, NE | 4 INCHES OF SNOW HAS FALLEN AND STRONG WINDS HAVE BEEN UNDERWAY SINCE MIDNIGHT. VISIBILITY POOR. CONDITIONS DESCRIBED AS WORSE THAN A WINTER STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS43 KLBF 222143 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CST MON DEC 22 2014 ...WINTER STORM TO IMPACT WESTERN NEBRASKA TONIGHT AND TUESDAY... .SNOW WILL SPREAD INTO NORTHERN NEBRASKA THIS EVENING AND OVERNIGHT AS A WINTER STORM MOVES THROUGH THE PLAINS. SNOWFALL AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED FOR MOST AREAS WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. STRONG NORTH TO NORTHWEST WINDS WILL ACCOMPANY THE STORM WITH AREAS OF BLOWING SNOW REDUCING VISIBILITIES TO A HALF MILE AT TIMES. ACCUMULATING SNOW WILL BE POSSIBLE THROUGH TUESDAY. NEZ004-231200- /O.UPG.KLBF.WW.Y.0021.141223T0000Z-141224T0000Z/ /O.NEW.KLBF.WS.W.0005.141223T0000Z-141224T0000Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 243 PM MST MON DEC 22 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW...MODERATE AT TIMES WILL MOVE INTO NORTHERN NEBRASKA THIS EVENING AND CONTINUE INTO THE DAY TUESDAY. * SNOW ACCUMULATIONS...FOUR TO FIVE INCHES OF SNOW ACCUMULATION. LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHERN SHERIDAN COUNTY. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...ROADS ARE LIKELY TO BECOME SNOW PACKED TONIGHT WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL DANGEROUS. STRONG NORTHWEST WINDS INTO TUESDAY WILL CONTINUE TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ007-009-010-022-027>029-231200- /O.EXA.KLBF.WW.Y.0021.141223T0000Z-141224T0000Z/ BOYD-ROCK-HOLT-GARDEN-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH... TAYLOR...BURWELL...BARTLETT 343 PM CST MON DEC 22 2014 /243 PM MST MON DEC 22 2014/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...SNOW...MODERATE AT TIMES WILL MOVE INTO NORTHERN NEBRASKA THIS EVENING AND CONTINUE INTO THE DAY TUESDAY. * SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW ACCUMULATION. LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...ROADS ARE LIKELY TO BECOME SNOW PACKED TONIGHT WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL HAZARDOUS. STRONG NORTHWEST WINDS INTO TUESDAY WILL CONTINUE TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES TO A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ005-006-008-023>026-035>037-094-231200- /O.CON.KLBF.WW.Y.0021.141223T0000Z-141224T0000Z/ EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR- MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...CODY...MERRIMAN...KILGORE 343 PM CST MON DEC 22 2014 /243 PM MST MON DEC 22 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...SNOW...MODERATE AT TIMES WILL MOVE INTO NORTHERN NEBRASKA THIS EVENING AND CONTINUE INTO THE DAY TUESDAY. * SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW ACCUMULATION. LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHERN CHERRY COUNTY. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...ROADS ARE LIKELY TO BECOME SNOW PACKED TONIGHT WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL HAZARDOUS. STRONG NORTHWEST WINDS INTO TUESDAY WILL CONTINUE TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES TO A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ POWER
3 follow-up statements
159 WWUS43 KLBF 222156 CCA WSWLBF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CST MON DEC 22 2014 ...WINTER STORM TO IMPACT WESTERN NEBRASKA TONIGHT AND TUESDAY... .SNOW WILL SPREAD INTO NORTHERN NEBRASKA THIS EVENING AND OVERNIGHT AS A WINTER STORM MOVES THROUGH THE PLAINS. SNOWFALL AMOUNTS OF 1 TO 4 INCHES ARE EXPECTED FOR MOST AREAS WITH LOCALIZED HIGHER AMOUNTS POSSIBLE. STRONG NORTH TO NORTHWEST WINDS WILL ACCOMPANY THE STORM WITH AREAS OF BLOWING SNOW REDUCING VISIBILITIES TO A HALF MILE AT TIMES. ACCUMULATING SNOW WILL BE POSSIBLE THROUGH TUESDAY. NEZ004-231230- /O.UPG.KLBF.WW.Y.0021.141223T0000Z-141224T0000Z/ /O.COR.KLBF.WS.W.0005.141223T0000Z-141224T0000Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 249 PM MST MON DEC 22 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW...MODERATE AT TIMES WILL MOVE INTO NORTHERN NEBRASKA THIS EVENING AND CONTINUE INTO THE DAY TUESDAY. * SNOW ACCUMULATIONS...FOUR TO FIVE INCHES OF SNOW ACCUMULATION. LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHERN SHERIDAN COUNTY. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...ROADS ARE LIKELY TO BECOME SNOW PACKED TONIGHT WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL DANGEROUS. STRONG NORTHWEST WINDS INTO TUESDAY WILL CONTINUE TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES TO LESS THAN A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ007-009-010-022-027>029-231230- /O.COR.KLBF.WW.Y.0021.141223T0000Z-141224T0000Z/ BOYD-ROCK-HOLT-GARDEN-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...OSHKOSH... TAYLOR...BURWELL...BARTLETT 349 PM CST MON DEC 22 2014 /249 PM MST MON DEC 22 2014/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...SNOW...MODERATE AT TIMES WILL MOVE INTO NORTHERN NEBRASKA THIS EVENING AND CONTINUE INTO THE DAY TUESDAY. * SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW ACCUMULATION. LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...ROADS ARE LIKELY TO BECOME SNOW PACKED TONIGHT WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL HAZARDOUS. STRONG NORTHWEST WINDS INTO TUESDAY WILL CONTINUE TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES TO A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ005-006-008-023>026-035>037-094-231230- /O.COR.KLBF.WW.Y.0021.141223T0000Z-141224T0000Z/ EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR- MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...TRYON... STAPLETON...CODY...MERRIMAN...KILGORE 349 PM CST MON DEC 22 2014 /249 PM MST MON DEC 22 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. * TIMING...SNOW...MODERATE AT TIMES WILL MOVE INTO NORTHERN NEBRASKA THIS EVENING AND CONTINUE INTO THE DAY TUESDAY. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES OF SNOW ACCUMULATION. LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHERN CHERRY COUNTY. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...ROADS ARE LIKELY TO BECOME SNOW PACKED TONIGHT WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL HAZARDOUS. STRONG NORTHWEST WINDS INTO TUESDAY WILL CONTINUE TO CAUSE BLOWING SNOW AND REDUCED VISIBILITIES TO A HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ POWER
508 WWUS43 KLBF 230837 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 AM CST TUE DEC 23 2014 ...WINTER STORM TO IMPACT WESTERN NEBRASKA TODAY... .SNOW WILL CONTINUE TODAY ACROSS NORTHERN NEBRASKA. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED FOR MOST AREAS WITH 3 TO 6 INCHES IN SHERIDAN COUNTY. STRONG NORTHWEST WINDS WILL ACCOMPANY THE STORM WITH AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITY TO A HALF MILE AT TIMES. NEZ004-240000- /O.CON.KLBF.WS.W.0005.000000T0000Z-141224T0000Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 137 AM MST TUE DEC 23 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...SNOW...MODERATE AT TIMES...WILL CONTINUE THIS MORNING AND BECOME LIGHT THIS AFTERNOON. * SNOW ACCUMULATIONS...FOUR TO SIX INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS NORTHERN SHERIDAN COUNTY. * WIND...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...ROADS WILL BECOME SNOW PACKED AND BLOWING AND DRIFTING SNOW MAKING TRAVEL DANGEROUS. STRONG NORTHWEST WINDS WILL PILE UP DEEP DRIFTS. SOME UNIMPROVED ROADS COULD BECOME IMPASSABLE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ005>010-022>029-035>037-094-240000- /O.CON.KLBF.WW.Y.0021.000000T0000Z-141224T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR... TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 237 AM CST TUE DEC 23 2014 /137 AM MST TUE DEC 23 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING AND BECOME LIGHT THIS AFTERNOON. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHERN CHERRY COUNTY. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...ROADS WILL BECOME SNOW PACKED WITH BLOWING SNOW MAKING TRAVEL HAZARDOUS. STRONG NORTHWEST WINDS WILL CAUSE SIGNIFICANT DRIFTING AND SOME UNIMPROVED ROADS COULD BECOME IMPASSABLE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
424 WWUS43 KLBF 231245 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 AM CST TUE DEC 23 2014 ...WINTER STORM TO IMPACT WESTERN NEBRASKA TODAY... .SNOW WILL CONTINUE TODAY ACROSS NORTHERN NEBRASKA. SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED FOR MOST AREAS WITH 3 TO 6 INCHES IN SHERIDAN COUNTY. STRONG NORTHWEST WINDS WILL ACCOMPANY THE STORM WITH AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITY TO A HALF MILE AT TIMES. NEZ004-240000- /O.CAN.KLBF.WS.W.0005.000000T0000Z-141224T0000Z/ /O.NEW.KLBF.BZ.W.0001.141223T1245Z-141224T0000Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 545 AM MST TUE DEC 23 2014 ...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE THIS MORNING AND BECOME LIGHT THIS AFTERNOON. * SNOW ACCUMULATIONS...FOUR TO EIGHT INCHES WITH HIGHEST AMOUNTS ACROSS NORTHERN SHERIDAN COUNTY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. * WIND...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...VISIBILITY WILL FALL BELOW 1/4 MILE AND BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL DANGEROUS. STRONG NORTHWEST WINDS WILL PILE UP DEEP DRIFTS. ROADS COULD BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ NEZ005>010-022>029-035>037-094-240000- /O.CON.KLBF.WW.Y.0021.000000T0000Z-141224T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER- THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN- WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...OSHKOSH...HYANNIS...MULLEN... THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR... TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 645 AM CST TUE DEC 23 2014 /545 AM MST TUE DEC 23 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING AND BECOME LIGHT THIS AFTERNOON. * SNOW ACCUMULATIONS...TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTHERN CHERRY COUNTY. * WIND...NORTHWEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...ROADS WILL BECOME SNOW PACKED WITH BLOWING SNOW MAKING TRAVEL HAZARDOUS. STRONG NORTHWEST WINDS WILL CAUSE SIGNIFICANT DRIFTING AND SOME UNIMPROVED ROADS COULD BECOME IMPASSABLE BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 10:41 AM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 22, 10:41 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1141 AM CST MON DEC 22 2014 .SYNOPSIS... ISSUED AT 349 AM CST MON DEC 22 2014 THE MAIN AREA OF SURFACE LOW PRESSURE EXTENDS FROM SWRN NORTH DAKOTA INTO CENTRAL SOUTH DAKOTA IN RESPONSE TO A STRONG DISTURBANCE ENTERING THE REGION. NORTHWEST WINDS HAVE INCREASED TO 15 TO 25 MPH IN SOME AREAS OF WESTERN NEBRASKA. WHERE MIXING IS OCCURRING...TEMPERATURES HOLDING IN THE UPPER 30S...EXCEPT AT LBF WHERE WINDS REMAIN DECOUPLED AND TEMPERATURES COLDEST AT NEAR 30 DEGREES. THERE REMAIN SCATTERED LIGHT RAIN SHOWERS ACROSS THE AINSWORTH AND ONEILL AREAS WITH ADDITIONAL SHOWERS MOVING FROM THE BLACK HILLS REGION INTO THE PINE RIDGE AREA OF THE NRN PNHDL. && .UPDATE... ISSUED AT 1140 AM CST MON DEC 22 2014 FORECAST FOR TODAY INTO THIS EVENING WAS UPDATED PRIMARILY FOR TEMPERATURES AND PRECIPITATION TRENDS. THE SURFACE LOW ASSOCIATED WITH THE SYSTEM TO IMPACT THE AREA OVER THE NEXT 24-36 HOURS IS CURRENTLY OVER THE NORTHEASTERN QUADRANT OF SOUTH DAKOTA...BETWEEN KABR/KATY/KHON. THIS IS NEAR 200 MILES NORTH OF WHERE MODELS HAD IT LOCATED 24 HOURS AGO WHICH EXPLAINS WHY PRECIPITATION IS GENERALLY OVER SOUTH DAKOTA INTO EASTERN NEBRASKA RATHER THAN ACROSS NEBRASKA TODAY. THE SLOWER TREND FROM THE MODELS WITH THE PROGRESSION OF THIS SYSTEM CONTINUES SO THE FORECAST HAS BEEN MODIFIED TO SLOW THE PRECIPITATION CHANCES INTO THE AREA UNTIL LATER THIS AFTERNOON AND TONIGHT AS THE SURFACE LOW SLOWLY MOVES SOUTH. THERE WILL BE SOME VERY LIGHT AND PERIODIC PRECIPITATION SEEN OVER NORTH CENTRAL NEBRASKA THROUGH THE AFTERNOON AS RADAR HAS BEEN INDICATING PRECIPITATION OVER THAT AREA THIS MORNING AND LAPS SOUNDINGS SHOW THE COLUMN IS NEAR SATURATION. AUTOMATED OBSERVATIONS HAVE NOT REPORTED ANY RAIN WITH THIS ACTIVITY...BUT DID GET REPORT OF LIGHT RAIN...WHILE LOCATIONS UPSTREAM /KICR/K9V9/KPIR ARE INDICATING LIGHT RAIN AND DRIZZLE CURRENTLY. SO LEFT IN LOW PRECIPITATION CHANCES FOR THE REMAINDER OF THE DAY. STILL LOOKING LIKE ENOUGH MOISTURE WILL BE PULLED AROUND THE SYSTEM TO GET PRECIPITATION OVER INTO THE PANHANDLE AND WESTERN SANDHILLS TONIGHT AND TUESDAY. AMOUNTS ARE STILL IN QUESTION...WITH HIGHEST AMOUNTS LIKELY OVER THE PINE RIDGE OF 4 INCHES OR BETTER. WINDS HAVE STARTED TO INCREASE THIS MORNING...BUT WILL SEE THE STRONGEST WINDS INTO TUESDAY AS THE PRESSURE GRADIENT TIGHTENS OVER THE NEXT 24 HOURS AND VERTICAL MIXING IS ABLE TO MIX STRONGER WINDS TO THE SURFACE. EVEN WITH THE LIGHT SNOW...THESE WINDS SHOULD BE ENOUGH TO KEEP SNOW BLOWING AROUND TO CREATE HAZARDOUS WINTER CONDITIONS TONIGHT AND TUESDAY SO NO PLANS ON CHANGES TO THE CURRENT WINTER WEATHER ADVISORY. TEMPERATURES HAVE WARMED MORE THAN THE PREVIOUS FORECAST HAD INDICATED AS THE SYSTEM IS SLOWER TO BRING IN THE COOLER AIR AND MUCH OF THE WESTERN PART OF THE AREA HAS SEEN SUNSHINE. THIS WILL HAVE AN IMPACT ON TIMING OF CHANGEOVER TO SNOW AND THE UPDATED FORECAST HAS DELAYED THIS TO LATER THIS AFTERNOON OVER THE PANHANDLE...AND INTO THE EVENING FOR THE REMAINDER OF THE AREA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 349 AM CST MON DEC 22 2014 A FAIRLY STRONG DISTURBANCE WITH A CENTER CURRENTLY MOVING INTO FAR NORTHEAST MONTANA WILL DIG SOUTHEAST TODAY AND CLOSE OFF NEAR CHAMBERLAIN SOUTH DAKOTA BY LATE AFTERNOON. THIS POSITION IS ABOUT 12 HOURS SLOWER THAN MODEL FORECASTS WERE SHOWING 24 HOURS AGO. DUE TO THE SLOWING OF THE SYSTEM...A DELAY IN IMPACTS CONCERNING SNOW AND BLOWING SNOW IS FORECAST TO BEGIN TONIGHT. THERE IS A LEAD DISTURBANCE CURRENTLY LOCATED NEAR MOBRIDGE SD...WHICH WILL BRING AN AREA OF RAIN CURRENTLY ACROSS THE BLACK HILLS REGION INTO NORTH CENTRAL NEBRASKA TODAY. DUE TO LIMITED COVERAGE...HAVE HELD POPS IN THE NCTRL TO AROUND 30 PERCENT...WHILE WEST CENTRAL AND SOUTHWEST NEBRASKA FORECAST TO REMAIN DRY. ACROSS THE NCTRL...TEMPERATURES ALOFT WILL GRADUALLY COOL TODAY WITH A CHANCE FOR RAIN OR SNOW. TEMPERATURES WILL REACH TO AROUND 35 DEGREES IN THE NCTRL TO NEAR 40 IN THE SOUTHWEST. NW WINDS TO INCREASE TO 20 TO 30 MPH BY THIS AFTERNOON WITH GOOD MIXING. SKIES TO ALSO REMAIN MOSTLY CLOUDY. FOR TONIGHT...THE CLOSED LOW WILL DROP SOUTHEAST THROUGH EASTERN NEBRASKA AND BECOME ELONGATED...EXTENDING FROM NEAR MANHATTAN KS TO DUBUQUE IOWA. A VORTICITY LOBE ON THE WESTERN PERIPHERY OF THIS LOW WILL BRING INCREASED CHANCES FOR SNOW TO WESTERN NEBRASKA OVERNIGHT. A DEFORMATION BAND OF SNOW WILL DEVELOP FROM WESTERN SOUTH DAKOTA INTO WESTERN NEBRASKA. AS H85 WINDS BACK FROM THE NW TO THE NORTH TONIGHT...UPSLOPE CONDITIONS WILL STRENGTHEN IN THE PINE RIDGE REGION. HIGHEST SNOWFALL AMOUNTS OF 2 TO 4 INCHES IN NORTHERN SHERIDAN COUNTY. ACROSS THE REMAINDER OF THE ADVISORY AREA...1 TO 2 INCH AMOUNTS POSSIBLE. NORTHWEST WINDS AT H85 INCREASE CONSIDERABLY AFTER MIDNIGHT TO 45 TO 50 KTS IN THE ADVISORY AREA. AS THESE WINDS MIX DOWN...SURFACE WIND OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE LIKELY. THIS WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY AFTER MIDNIGHT. THE BEGIN TIME FOR THE CURRENT WINTER WEATHER ADVISORY WAS DELAYED UNTIL 00Z THIS EVENING AND EXTENDED THROUGH TUESDAY ENDING 00Z WEDNESDAY. ADDITIONALLY BLAINE...BROWN AND KEYA PAHA COUNTIES WERE ADDED TO THE ADVISORY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 349 AM CST MON DEC 22 2014 MODELS ARE ABOUT 12 HOURS SLOWER WITH THE STORM SYSTEM COMPARED TO THIS TIME YESTERDAY. ALL IN ALL THIS IS A RATHER COMPLEX SYSTEM...WITH SEVERAL VORTICITY MAXIMA ROTATING AROUND A CLOSED H500 MB CENTER THAT SHOULD BE LOCATED ACROSS SOUTH CENTRAL SOUTH DAKOTA...NEAR OR JUST SOUTH OF CHAMBERLAIN EARLY THIS EVENING. ONE OF THOSE MAXIMUMS WILL ROTATE SOUTH INTO THE NORTH CENTRAL NEBRASKA THIS EVENING...WITH THE H700 MB FLOW BACKING FROM NORTHWEST TO MORE NORTH OR NORTHEAST. THIS SHOULD ALLOW FOR DEEPER MOISTURE TO WRAP SOUTH INTO THE AREA...ALONG WITH AT LEAST WEAK LIFT THROUGH A NEARLY SATURATED DGZ. THE RESULT SHOULD BE LIGHT TO PERHAPS MODERATE SNOW DEVELOPING ACROSS NORTH CENTRAL NEBRASKA/SANDHILLS EARLY THIS EVENING...THEN SPREADING SOUTH AND EAST ACROSS THE REST OF THE AREA. THE MOST LIKELY AREA FOR MODERATE INTENSITY SNOWFALL WILL BE IN THE UPSLOPE AREA OF THE PINE RIDGE. THIS AREA WILL HAVE TO BE WATCHED CLOSELY...AS THE MID LEVEL FLOW TRAJECTORY IS IDEAL FOR HEAVIER SNOW ACCUMULATIONS IN THAT AREA. FOR NOW...THINKING AROUND 4 TO 5 INCHES WILL ACCUMULATE BY THE TIME THE SNOW ENDS TUESDAY IN THE PINE RIDGE...WITH A WIDESPREAD 1 TO LOCALLY 4 INCHES ACROSS THE REST OF NORTH CENTRAL NEBRASKA...AND AROUND ONE INCH OR SO ACROSS THE CENTRAL INTO SOUTHWEST PORTIONS OF NEBRASKA. SO NOT EXPECTING A LOT OF SNOW ACCUMULATION FOR THE MOST PART...BUT WIND WILL BECOME A PROBLEM LATE TONIGHT INTO AT LEAST THE FIRST HALF OF TUESDAY ON THE WEST SIDE OF STORM SYSTEM SYSTEM...WHICH SHOULD BE CENTERED ACROSS WESTERN IOWA OR FAR EASTERN NEBRASKA BY TUESDAY MORNING. MODELS GENERALLY INDICATE THE H850 MB FLOW INCREASING TO AROUND 50 KTS AFTER MIDNIGHT TONIGHT...THEN DECREASING SLOWLY THROUGH THE DAY TUESDAY. 500 METER AGL WIND SPEEDS INCREASE TO AROUND 30 TO 35 KTS...AND LOCAL SUSTAINED WINDS AROUND 30 MPH AT THE SURFACE ARE NOT OUT OF THE QUESTION. THIS COULD CAUSE SOME PROBLEMS WITH LOW VISIBILITY IN BLOWING SNOW...AND A WINTER WEATHER ADVISORY IS IN EFFECT TO COVER THIS WHERE THE MOST SNOW ACCUMULATION AND WIND WILL COMBINE. WINDS WILL QUICKLY DIMINISH TUESDAY NIGHT...ALONG WITH CLEARING SKIES AS RIDGING BUILDS INTO THE AREA AHEAD OF THE NEXT SYSTEM SLATED TO ARRIVE LATER CHRISTMAS DAY INTO FRIDAY. MODELS CONTINUE TO STRUGGLE WITH THIS SYSTEM...WITH THE PARALLEL GFS AND GEM THE TWO STRONGEST SOLUTIONS...AND THE ECMWF AND ESPECIALLY THE OPERATIONAL GFS WEAKER. WITH THE SPREAD IN THE MODELS...WILL CONTINUE TO KEEP POPS IN THE CHANCE CATEGORY...AND ONLY ADJUST THE TIMING A BIT WITH THIS FORECAST ISSUANCE. MODELS NOT REALLY IN AGREEMENT ON TIMING EITHER...BUT IT DOES APPEAR THAT MOST OF WHAT SNOW FALLS SHOULD HOLD OFF UNTIL AFTER CHRISTMAS DAY...SO TRIED TO ADJUST FOR THAT. IN THE WAKE OF THIS SYSTEM...SHOULD BE QUIET DURING THE WEEKEND. TEMPERATURES WILL REMAIN CHILLY HOWEVER...AS MOST OF THE AREA SHOULD HAVE AT LEAST SOME SNOW ON THE GROUND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1140 AM CST MON DEC 22 2014 DETERIORATING CONDITIONS ARE LIKELY ACROSS NEBRASKA OVER THE NEXT 24 HOURS. WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON...AND WILL BE STRONGEST DURING THE DAY TUESDAY WITH SUSTAINED WINDS OUT OF THE NORTHWEST AT 20-30KTS AND GUSTS UP TO 40KTS. WINDS WILL DIMINISH TUESDAY EVENING. PRECIPITATION CHANCES HAVE BEEN DELAYED FOR THE AREA...WITH CHANCES FOR SNOW INCLUDED IN THE FORECAST THIS EVENING AND OVERNIGHT. IT IS POSSIBLE TO SEE SOME LIGHT RAIN OVER NORTHERN NEBRASKA THIS AFTERNOON...BUT IT WILL MOST LIKELY STAY EAST OF KVTN WITH NO IMPACTS TO VISIBILITY. CEILINGS WILL DROP AS WELL WITH CONDITIONS EXPECTED TO DROP TO IFR LATE TONIGHT AT KVTN AND TUESDAY MORNING AT KLBF. SNOW SHOULD LOOSE INTENSITY BY LATE TUESDAY MORNING...BUT STRONG WINDS COULD CREATE SOME BLOWING SNOW TO FURTHER CAUSE REDUCED VISIBILITIES. && .LBF WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ TUESDAY FOR NEZ004>006-008-023>026-035>037- 094. && UPDATE...BROOKS SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...TAYLOR AVIATION...BROOKS
Hazardous weather outlook, Dec 22, 3:47 AM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 447 AM CST MON DEC 22 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 447 AM CST MON DEC 22 2014 /347 AM MST MON DEC 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM MOVING INTO THE CENTRAL PLAINS TONIGHT WILL BRING SNOW TO THE AREA. SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF SHERIDAN AND CHERRY COUNTY. ADJACENT AREAS OF THE WESTERN AND NORTHERN SANDHILLS CAN EXPECT 1 TO 2 INCHES POSSIBLE. IN ADDITION...AREAS OF BLOWING SNOW ARE POSSIBLE AFTER MIDNIGHT AS NORTHWEST WINDS INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE STORM SYSTEM WILL SLOWLY MOVE OUT OF THE REGION ON TUESDAY. AS A RESULT...ACCUMULATING SNOW REMAINS LIKELY...WITH TOTAL AMOUNTS OF 2 TO 4 INCHES OR HIGHER EXPECTED ACROSS PORTIONS OF NORTHERN NEBRASKA. STRONG NORTHWEST WINDS WILL CONTINUE ON TUESDAY ACROSS WESTERN NEBRASKA. WHERE SNOW FALLS AND ACCUMULATES...AREAS OF BLOWING SNOW WILL REMAIN POSSIBLE. ANOTHER STORM SYSTEM IS EXPECTED ACROSS THE CENTRAL PLAINS THURSDAY INTO FRIDAY. SNOW ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HOWEVER...THE SYSTEM WILL BE FAST MOVING AND WHILE THE EXACT TRACK OF THE SYSTEM IS STILL IN QUESTION AMOUNTS ARE UNCERTAIN. THOSE PLANNING TRAVEL ACROSS NEBRASKA DURING THE HOLIDAY WEEK SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER SNOWFALL REPORTS THROUGH TUESDAY WOULD BE APPRECIATED. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
Nearby
Winter Storm Warnings in Nebraska, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.